MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 30cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc).Upon return, the teflon sheath was noted on the iabc bladder; dried blood was noted was noted in the sidearm.The visible portion of the bladder was fully unwrapped.The one-way valve was tethered to the short driveline tubing.The supplied 60cc syringe was noted connected to the one-way valve.Bends to the iabc central lumen were noted at approximately 5cm and 59.5cm from the iabc distal tip.A kink to the iabc outer lumen was noted at approximately 59.5cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The fos cable was visually inspected; no damage or abnormalities were noted.No visual fos fiber breaks were noted.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The cal key was examined, and no damage was noted.The bladder thickness was measured at six points with measurements ranging from 0.0055in-0.0064in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The cal key and fos were connected to the iabp without difficulty.The pump displayed "fos sensor connected, connect cal key to zero" and displayed fos status "ck" (cal key), indicating that the cal key was not recognized by the iabp.The cal key was removed and rotated 180 degrees and then reinserted with the same result.The fos cal key was visually inspected again, and no damage was noted.The fos could not be autozeroed by the pump due to the unrecognized cal key.Upon further inspection , the fos fiber was found fully intact.The iabc central lumen was aspirated and flushed using a 60cc lab inventory syringe.No abnormalities or debris were noted.The one-way valve was connected to the short driveline tubing and a negative vacuum was pulled on the returned iabc.While maintaining the vacuum, the teflon sheath was moved towards the iabc bifurcate with little force.The iabc was leak tested.An external leak was immediately detected from the bifurcate around the fos adhesive.Upon microscopic inspection, an external leak occurred from the fos adhesive bond at the bifurcate and the appearance of the adhesive is consistent with showing a void.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.Resistance was noted at approximately 5cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire met resistance and could not advance at approximately 60cm from the iabc distal tip, which is the location of the previously noted bend.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 17.5cm from the iabc luer, which is the location of the previously noted bend.No blood or debris was noted.The reported complaint for "frequent possible helium loss alarms" is confirmed.During the investigation, an external leak was confirmed from the iabc bifurcate fos adhesive.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak at the bifurcate fos adhesive.The root cause of the leak at the.Bifurcate fos adhesive is manufacturing related.A non-conformance has been initiated to further investigate the issue.
 
Event or Problem Description
It was reported "frequent possible helium loss alarms when starting therapy after insertion in the cath lab".To continue therapy, another iab catheter was inserted of a different brand and worked fine.No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
taliah shabazz
3015 carrington mill blvd
morrisville 27560
MDR Report Key20148647
Report Number3010532612-2024-00723
Device Sequence Number4237249
Product Code DSP
UDI-Device Identifier00801902034724
UDI-Public(01)00801902034724(11)240319(17)260228(10)18F24C0101(21)
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F24C0101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale